Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A short proof of two recently discovered independence results using recursion theoretic methods

Author: E. A. Cichon
Journal: Proc. Amer. Math. Soc. 87 (1983), 704-706
MSC: Primary 03F30; Secondary 03D20, 10N15
MathSciNet review: 687646
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Recently L. A. S. Kirby and J. Paris showed that a theorem of R. L. Goodstein cannot be proved in Peano's Arithmetic. We give an alternative short proof of their result, based only on well established results concerning recursion theoretic hierarchies of functions. A second, closely related result, due to F. S. Beckman and K. McAloon, is proved by the same means.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 03F30, 03D20, 10N15

Retrieve articles in all journals with MSC: 03F30, 03D20, 10N15

Additional Information

PII: S 0002-9939(1983)0687646-0
Keywords: Goodstein's theorem, pure number base, cantor normal form, fundamental sequences, slow-growing hierarchy, Hardy hierarchy
Article copyright: © Copyright 1983 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia